MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported that following an intraocular lens (iol) implant procedure, lens anterior surface with deposits that are causing significant visual impairment to the patient.Additional information was received stating significant visual decline (4/10) whereas operative recovery was very good (10/10).Deposits on the anterior surface of the implant, despite good opening of the anterior rhexis.Measures were taken by cleaning the anterior surface of the implant with minimal yag laser power.Lab data: best corrected visual acuity pre-op? 6/10weak parinaud 3 - best corrected visual acuity post-op? 10/10 parinaud 1.5.- best preoperative uncorrected visual acuity? 4/10 weak.- postoperative uncorrected visual acuity? 9/10 parinaud 2 ; cycloplegic refraction -0.25 (-0.50 à 60°) 10/10.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Information was provided that the patient had a decline in vision from 10/10 to 4/10.Deposits were observed on the anterior surface of the implant, despite good opening of the anterior rhexis.Cleaning of the anterior surface of the implant with minimal (yagyttrium aluminium garnet) laser power was conducted.Patient will be monitored for regrowth.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19509863
Report Number1119421-2024-01118
Device Sequence Number14344108
Product Code MFK
UDI-Device Identifier00380652357807
UDI-Public(01)00380652357807(17)270829(11)220831(10)15481518(21)15481518076
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.235
Device Lot Number15481518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date08/28/2024
Date Device Manufactured08/31/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH IOL DELIVERY SYSTEM, INJECTOR, UNSPECIFIED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale